Jump to content

Recommended Posts

So I keep gnawing on my tounge, biting it constantly.  Not the whole tounge, just my right upper teeth biting down on the right side of my tounge.  And it doesn't stop, and it drives me crazy!!  Does anybody have any idea which med could be causing this side effect, if it even is a side effect.  Here's my wonderful cocktail...yum!

Effexor xr  225 mg day

Lamictal 400 mg day

Risperdal  2 mg day

Gabapartin (sp?)  1800 Mg day

Adderal xr  90 mg day

klonopin 1 mg day

xanax 3 mg day

Any information would be greatly appreciated.  My pdoc doesn't have a clue which could be causing it.  Also, what might be the most likely culprit for weight gain.  I have really gone up and up in the last 3 or 4 months. Hope someone can help!!  Thanks!

Link to comment
Share on other sites

So I keep gnawing on my tounge, biting it constantly.  Not the whole tounge, just my right upper teeth biting down on the right side of my tounge.  And it doesn't stop, and it drives me crazy!!

<{POST_SNAPBACK}>

My best guess on both is the Risperdal. Unless the Effexor is stimulating enough to make you a bit nervous (despite the benzos) and it's sort-of a nervous habit.

Good luck.

Fiona

Link to comment
Share on other sites

  • 1 month later...

I'll guess Adderall with the tongue.  Stimulants can make you do weird things like that, and you're taking a decent amount.  Does it get worse if you have, like, extra caffeine?  Do you have problems with other things like picking at your skin or hair or anything?  Compulsive-type activities?  Amphetamines and their friends can cause such things.

Also, this has happened to me before - I chomp on my tongue accidentally, it gets swollen, I'm more likely to chomp that same part, it becomes more swollen and harder to miss, and then I get used to the feeling, and it turns into a nervous habit.

Amphetamines and their friends can also increase/create new nervous habits and physical tics.

As for weight, I gained almost 40 lbs. on Effexor.  It just kept coming and coming, until I quit.

Quitting Effexor is not something to take lightly, though.  You know about all that, right?  It can be major bad news.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...